MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0045
Medical Device Problem Codes Restricted Flow rate (1248); Malposition of Device (2616); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 05/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned d9 was updated.
 
Additional Manufacturer Narrative
Correction: this report is being submitted to correct h9.Upon further review, it was determined that the report was incorrectly associated with a recall.This information was entered in error, and with current information the event is not associated with any recall.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An impella cp device was inserted into the right femoral artery in a 70-year-old male patient presenting in acute myocardial infarction (ami) and cardiogenic shock (cgs), in scai stage d shock, on multiple inotropes and vasopressors, and on a ventilator for respiratory support, prior to initiation of support.The impella was inserted for ventricular support for a protected percutaneous coronary intervention (pci).While the patient was in the intensive care unit (icu), hemolysis was noted by red/pink urine and hemolyzed labs.Plasma free hemoglobin was 200.The hemoglobin and hematocrit (h/h) were stable at 13.2 and 39.6.Position verified as suboptimal, but unable to correct.Later in the day, there was ongoing suction.Flow dropped down to p-2, but suction continued.Plan to escalate to 5.5.Suction alarms disabled.After 15 hours of support, the device was removed with an escalation of therapy to an impella 5.5.The impella functioned at p-5 at 3.5l/min as intended.Hemolysis may be influenced by patient-specific factors such as critical illness, underlying cardiac dysfunction, hemodynamic instability, and potential device position.
 
Additional Manufacturer Narrative
Additional information has been provided in d3.Corrected information has been provided in h3.Hemolysis/pdi: the cause of the injury was not determined due to insufficient clinical details.Device in wrong position: the cause of the device in wrong position could not be determined as limited clinical details were provided.Low or blocked pump flow: the cause of the low pump flow could not be definitively determined as no data logs were returned and issue did not reproduce with returned product.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25136913
Report Number1220648-2026-07727
Device Sequence Number18520652
Product Code OZD
UDI-Device Identifier00813502011876
UDI-Public(01)00813502011876(17)270930(10)2026762907
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0048-0045
Device Lot Number2026762907
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Supplement Date Received by Manufacturer05/12/2026
05/13/2026
07/02/2026
Initial Report FDA Received Date05/11/2026
Supplement Report FDA Received Date05/12/2026
05/15/2026
07/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
95129
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight126 KG
Patient EthnicityNon Hispanic
Patient RaceWhite